Alert archive / North Carolina / High Wind Warnings in 2008
High Wind Warning 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this high wind warning at Sep 23, 2008, 3:09 PM EDT for Dare County, Hyde County, North Carolina. It took effect at Sep 23, 2008, 7:03 PM EDT. It was in force for 41 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 23, 2008, 3:09 PM EDT (19:09 UTC)
- In effect from
- Sep 23, 2008, 7:03 PM EDT
- Expired
- Sep 25, 2008, 11:38 AM EDT
- In force
- 41 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 123 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 24, 4:44 PM EDT | STORM SURGE 2 | Kitty Hawk, NC | APPROXIMATELY 1 FOOT OF WATER ON THE BEACH ROAD AT MILEPOST 3. ALSO AFFECTING WILKENS STREET AND SURROUNDING ROADS. |
| Sep 24, 7:20 PM EDT | NON-TSTM WND GST 58 | Ocracoke, NC | 58 MPH WIND GUST RECORDED AT THE OCRACOKE FERRY TERMINAL AFTER 7 PM. |
| Sep 24, 7:50 PM EDT | NON-TSTM WND GST 56 | Hatteras Village, NC | 56 MPH WIND GUST RECORDED AT THE HATTERAS FERRY TERMINAL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 231909 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 309 PM EDT TUE SEP 23 2008 NCZ095-103-104-240315- /O.UPG.KMHX.WI.Y.0011.080923T2200Z-080925T1000Z/ /O.NEW.KMHX.HW.W.0002.080924T0000Z-080925T0400Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 309 PM EDT TUE SEP 23 2008 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT WEDNESDAY NIGHT. STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH DEVELOPING LOW PRESSURE OFF THE CAROLINA COAST WILL CREATE STRONG NORTH TO NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH...FROM LATE TONIGHT THROUGH WEDNESDAY NIGHT. RESIDENTS IN THE ADVISORY AREA SHOULD TAKE ACTION TODAY TO PREPARE FOR THE VERY WINDY CONDITIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NCZ046-080-093-094-240315- /O.EXB.KMHX.WI.Y.0011.080924T0000Z-080925T1000Z/ TYRRELL-BEAUFORT-CRAVEN-PAMLICO- INCLUDING THE CITIES OF...COLUMBIA...WASHINGTON...RIVER ROAD... NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE... MINNESOTT BEACH...VANDEMERE...STONEWALL 309 PM EDT TUE SEP 23 2008 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT THURSDAY. STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH DEVELOPING LOW PRESSURE OFF THE CAROLINA COAST WILL CREATE STRONG NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS...FROM LATE TONIGHT THROUGH WEDNESDAY NIGHT. RESIDENTS IN THE ADVISORY AREA SHOULD TAKE ACTION TODAY TO PREPARE FOR THE VERY WINDY CONDITIONS. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ047-081-240315- /O.EXT.KMHX.WI.Y.0011.080924T0000Z-080925T1000Z/ MAINLAND DARE-MAINLAND HYDE- 309 PM EDT TUE SEP 23 2008 ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT THURSDAY... STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH DEVELOPING LOW PRESSURE OFF THE CAROLINA COAST WILL CREATE STRONG NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS...FROM LATE TONIGHT THROUGH WEDNESDAY NIGHT. RESIDENTS IN THE ADVISORY AREA SHOULD TAKE ACTION TODAY TO PREPARE FOR THE VERY WINDY CONDITIONS. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 11
6 follow-up statements
000 WWUS72 KMHX 232007 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 407 PM EDT TUE SEP 23 2008 NCZ095-103-104-240900- /O.CON.KMHX.HW.W.0002.080924T0000Z-080925T0400Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 407 PM EDT TUE SEP 23 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT WEDNESDAY NIGHT... STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH DEVELOPING LOW PRESSURE OFF THE CAROLINA COAST WILL CREATE STRONG NORTH TO NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH... FROM LATE TONIGHT THROUGH WEDNESDAY NIGHT. RESIDENTS IN THE ADVISORY AREA SHOULD TAKE ACTION TODAY TO PREPARE FOR THE VERY WINDY CONDITIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NCZ046-047-080-081-093-094-240900- /O.CON.KMHX.WI.Y.0011.080924T0000Z-080925T1000Z/ TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-CRAVEN-PAMLICO- INCLUDING THE CITIES OF...COLUMBIA...WASHINGTON...RIVER ROAD... NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE... MINNESOTT BEACH...VANDEMERE...STONEWALL 407 PM EDT TUE SEP 23 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT THURSDAY... STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH DEVELOPING LOW PRESSURE OFF THE CAROLINA COAST WILL CREATE STRONG NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS...FROM LATE TONIGHT THROUGH WEDNESDAY NIGHT. RESIDENTS IN THE ADVISORY AREA SHOULD TAKE ACTION TODAY TO PREPARE FOR THE VERY WINDY CONDITIONS. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KMHX 232303 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 703 PM EDT TUE SEP 23 2008 NCZ047-081-240900- /O.UPG.KMHX.WI.Y.0011.080924T0000Z-080925T1000Z/ /O.EXB.KMHX.HW.W.0002.080924T0000Z-080925T0900Z/ MAINLAND DARE-MAINLAND HYDE- 703 PM EDT TUE SEP 23 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM EDT THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH DEVELOPING LOW PRESSURE OFF THE CAROLINA COAST WILL PRODUCE STRONG NORTH TO NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 55 MPH. THE STRONGEST WINDS WILL OCCUR WEDNESDAY AFTERNOON AND EVENING. RESIDENTS IN THE WARNING AREA SHOULD TAKE ACTION TODAY TO PREPARE FOR THE VERY WINDY CONDITIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NCZ095-103-104-240900- /O.EXT.KMHX.HW.W.0002.080924T0000Z-080925T0900Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 703 PM EDT TUE SEP 23 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM EDT THURSDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 AM EDT THURSDAY. STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH DEVELOPING LOW PRESSURE OFF THE CAROLINA COAST WILL PRODUCE STRONG NORTH TO NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH FROM DOWN EAST CARTERET COUNTY ACROSS TO THE OUTER BANKS. THE STRONGEST WINDS WILL OCCUR WEDNESDAY AFTERNOON AND EVENING. RESIDENTS IN THE WARNING AREA SHOULD TAKE ACTION TODAY TO PREPARE FOR THE VERY WINDY CONDITIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NCZ046-080-093-094-240900- /O.EXT.KMHX.WI.Y.0011.080924T0000Z-080925T0900Z/ TYRRELL-BEAUFORT-CRAVEN-PAMLICO- INCLUDING THE CITIES OF...COLUMBIA...WASHINGTON...RIVER ROAD... NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE... MINNESOTT BEACH...VANDEMERE...STONEWALL 703 PM EDT TUE SEP 23 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EDT THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT THURSDAY. STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH DEVELOPING LOW PRESSURE OFF THE CAROLINA COAST WILL PRODUCE STRONG NORTH TO NORTHEAST WINDS OF 30 TO 40 MPH WITH A FEW GUSTS OVER 45 MPH POSSIBLE. THE STRONGEST WINDS WILL OCCUR WEDNESDAY AFTERNOON AND EVENING. RESIDENTS IN THE ADVISORY AREA SHOULD TAKE ACTION TODAY TO PREPARE FOR THE VERY WINDY CONDITIONS. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KMHX 240833 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 433 AM EDT WED SEP 24 2008 NCZ047-081-095-103-104-242100- /O.CON.KMHX.HW.W.0002.000000T0000Z-080925T0900Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE- OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 433 AM EDT WED SEP 24 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH DEVELOPING LOW PRESSURE OFF THE COAST OF THE CAROLINAS WILL PRODUCE STRONG NORTH TO NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH FROM DOWN EAST CARTERET COUNTY ACROSS TO THE OUTER BANKS. THE STRONGEST WINDS WILL OCCUR THIS AFTERNOON AND EVENING. RESIDENTS IN THE WARNING AREA SHOULD TAKE ACTION TODAY TO PREPARE FOR THE VERY WINDY CONDITIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NCZ046-080-093-094-242100- /O.CON.KMHX.WI.Y.0011.000000T0000Z-080925T0900Z/ TYRRELL-BEAUFORT-CRAVEN-PAMLICO- INCLUDING THE CITIES OF...COLUMBIA...WASHINGTON...RIVER ROAD... NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE... MINNESOTT BEACH...VANDEMERE...STONEWALL 433 AM EDT WED SEP 24 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH DEVELOPING LOW PRESSURE OFF THE COAST OF THE CAROLINAS WILL PRODUCE STRONG NORTH TO NORTHEAST WINDS OF 30 TO 40 MPH WITH A FEW GUSTS OVER 45 MPH POSSIBLE. THE STRONGEST WINDS WILL OCCUR THIS AFTERNOON AND EVENING. RESIDENTS IN THE ADVISORY AREA SHOULD TAKE ACTION TODAY TO PREPARE FOR THE VERY WINDY CONDITIONS. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KMHX 241908 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 308 PM EDT WED SEP 24 2008 NCZ047-081-095-103-104-250930- /O.EXT.KMHX.HW.W.0002.000000T0000Z-080925T1600Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE- OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 308 PM EDT WED SEP 24 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 12 PM EDT THURSDAY... STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH DEVELOPING LOW PRESSURE OFF THE COAST OF THE CAROLINAS WILL PRODUCE STRONG NORTH TO NORTHEAST WINDS OF 35 TO 45 MPH WITH FREQUENT GUSTS IN EXCESS OF 50 MPH FROM DOWN EAST CARTERET COUNTY ACROSS TO THE OUTER BANKS. THE STRONGEST WINDS WILL OCCUR TONIGHT INTO EARLY THURSDAY MORNING. RESIDENTS IN THE WARNING AREA SHOULD TAKE ACTION TO PREPARE FOR THE VERY WINDY CONDITIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NCZ046-080-093-094-250930- /O.EXT.KMHX.WI.Y.0011.000000T0000Z-080925T1600Z/ TYRRELL-BEAUFORT-CRAVEN-PAMLICO- INCLUDING THE CITIES OF...COLUMBIA...WASHINGTON...RIVER ROAD... NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE... MINNESOTT BEACH...VANDEMERE...STONEWALL 308 PM EDT WED SEP 24 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 12 PM EDT THURSDAY... STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH DEVELOPING LOW PRESSURE OFF THE COAST OF THE CAROLINAS WILL PRODUCE STRONG NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS OVER 45 MPH POSSIBLE. THE STRONGEST WINDS WILL OCCUR TONIGHT AND EARLY THURSDAY. RESIDENTS IN THE ADVISORY AREA SHOULD TAKE ACTION TO PREPARE FOR THE VERY WINDY CONDITIONS. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 11
000 WWUS72 KMHX 250840 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 440 AM EDT THU SEP 25 2008 NCZ047-081-095-103-104-251600- /O.CON.KMHX.HW.W.0002.000000T0000Z-080925T1600Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE- OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 440 AM EDT THU SEP 25 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY. STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH LOW PRESSURE OFF THE COAST OF THE CAROLINAS WILL PRODUCE STRONG NORTH TO NORTHEAST WINDS OF 35 TO 45 MPH WITH FREQUENT GUSTS IN EXCESS OF 50 MPH FROM DOWN EAST CARTERET COUNTY ACROSS TO THE OUTER BANKS. THE STRONGEST WINDS WILL OCCUR THIS MORNING WITH SLOWLY DIMINISHING WINDS THIS AFTERNOON. RESIDENTS IN THE WARNING AREA SHOULD TAKE ACTION TO PREPARE FOR THE VERY WINDY CONDITIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NCZ046-080-093-094-251600- /O.CON.KMHX.WI.Y.0011.000000T0000Z-080925T1600Z/ TYRRELL-BEAUFORT-CRAVEN-PAMLICO- INCLUDING THE CITIES OF...COLUMBIA...WASHINGTON...RIVER ROAD... NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE... MINNESOTT BEACH...VANDEMERE...STONEWALL 440 AM EDT THU SEP 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH LOW PRESSURE OFF THE COAST OF THE CAROLINAS WILL PRODUCE STRONG NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS OVER 45 MPH POSSIBLE. THE STRONGEST WINDS WILL OCCUR THIS MORNING WITH SLOWLY DIMINISHING WINDS THIS AFTERNOON. RESIDENTS IN THE ADVISORY AREA SHOULD TAKE ACTION TO PREPARE FOR THE VERY WINDY CONDITIONS. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KMHX 251538 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1138 AM EDT THU SEP 25 2008 NCZ095-103-104-252345- /O.CAN.KMHX.HW.W.0002.000000T0000Z-080925T1600Z/ /O.EXB.KMHX.WI.Y.0011.000000T0000Z-080926T0300Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 1138 AM EDT THU SEP 25 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS DOWNGRADED THE HIGH WIND WARNING TO A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THE STRONG COASTAL LOW WILL CONTINUE TO BRING WINDS IN EXCESS OF 30 MPH TODAY ALONG THE OUTER BANKS AND PORTIONS OF COASTAL CARTERET COUNTY THIS AFTERNOON. WIND GUSTS COULD INCREASE TO AROUND 45 MPH THIS AFTERNOON AND INTO THIS EVENING AS THEY SWITCH FROM THE NORTHEAST TO THE SOUTHEAST. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ047-081-252200- /O.CAN.KMHX.HW.W.0002.000000T0000Z-080925T1600Z/ /O.EXB.KMHX.WI.Y.0011.000000T0000Z-080925T2200Z/ MAINLAND DARE-MAINLAND HYDE- 1138 AM EDT THU SEP 25 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS DOWNGRADED THE HIGH WIND WARNING TO A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH LOW PRESSURE OFF THE COAST OF THE CAROLINAS WILL PRODUCE STRONG NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS OVER 40 MPH POSSIBLE. THE STRONGEST WINDS WILL BE THIS AFTERNOON AS THE LOW ADVANCES NORTH TOWARDS THE SOUTHERN COASTS. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ046-080-093-094-252200- /O.EXT.KMHX.WI.Y.0011.000000T0000Z-080925T2200Z/ TYRRELL-BEAUFORT-CRAVEN-PAMLICO- INCLUDING THE CITIES OF...COLUMBIA...WASHINGTON...RIVER ROAD... NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE... MINNESOTT BEACH...VANDEMERE...STONEWALL 1138 AM EDT THU SEP 25 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... STRONG HIGH PRESSURE OVER NEW ENGLAND COUPLED WITH LOW PRESSURE OFF THE COAST OF THE CAROLINAS WILL PRODUCE STRONG NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS OVER 40 MPH POSSIBLE. THE STRONGEST WINDS WILL BE THIS AFTERNOON AS THE LOW ADVANCES NORTH TOWARDS THE SOUTHERN COASTS. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high wind warning went out at Sep 23, 10:24 AM EDT, 4 hours 45 minutes earlier.
Area forecast discussion, Sep 23, 10:24 AM EDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1024 AM EDT TUE SEP 23 2008
.SYNOPSIS...
LOW PRESSURE WILL LINGER OFF THE SOUTHEAST COAST ON AN OLD
STATIONARY FRONT THROUGH THE END OF THE WEEK. THE LOW WILL MOVE
QUICKLY NORTHEAST FRIDAY NIGHT AND MERGE WITH A SECOND...BUT MUCH
DEEPER AND POSSIBLY TROPICAL...LOW PRESSURE SYSTEM MOVING NORTH
THROUGH THE WESTERN ATLANTIC. A WEAK FRONT WILL PASS THROUGH THE
AREA SUNDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED FORECAST TO LOWER MAX TEMPS A COUPLE OF DEGREES WITH WEAK
CAA OCCURRING WITH NE SFC WINDS. ALSO TWEAKED SKY COVER A BIT AS
STCU CONTINUES TO ADVECT INLAND FROM THE NE WHILE SOUTHERN COASTAL
SECTIONS REMAIN PARTLY CLOUDY. THINK MOSTLY CLOUDY BECOMING PARTLY
CLOUDY THIS AFTERNOON FOR INLAND AREAS AND PARTLY CLOUDY ELSEWHERE
WILL WORK FOR SKY COVER. IT WILL BE BREEZY INLAND AND WINDY ALONG
THE OUTER BANKS TODAY AS GRADIENT CONTINUES TO TIGHTEN BETWEEN
SFC RIDGE OVER THE AREA AND DEVELOPING LOW PRES OFFSHORE TO THE
SOUTHEAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
KEPT POPS AT ONLY SLIGHT CHANCE ALONG COASTAL SECTIONS TONIGHT WITH
DRY WEST OF THERE AS THE LOW REMAINS OVER THE OFFSHORE WATERS. RAIN
CHANCES INCREASE ON WEDNESDAY AS THE LOW BEGINS TO WOBBLE BACK
TOWARD THE COAST. PREVIOUS PACKAGE DISTRIBUTION OF SLIGHT CHANCE
COASTAL PLAIN TO GOOD CHANCE OUTER BANKS DURING THE DAY WEDNESDAY
STILL LOOKS GOOD. BUMPED UP POPS FAR INLAND WEDNESDAY NIGHT TO GOOD
CHANCE AND CONTINUED LIKELY ALONG THE COAST. BROADBRUSHED THE ENTIRE
FORECAST AREA WITH 70 PERCENT POPS THURSDAY THROUGH FRIDAY WITH THE
LOW JUST OFF THE COAST.
LEANED TO GFS FOR WINDS. NAM LOOKS TOO STRONG WITH SFC LOW
DEVELOPMENT AND THUS TOO STRONG WITH WINDS LATE TONIGHT INTO WED
NIGHT. DROPPED HIGH WIND WATCH AND POSTED WIND ADVISORY TONIGHT
THROUGH WED NIGHT FOR OUTER BANKS PLUS CARTERET AND MAINLAND HYDE
AND DARE COUNTIES.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
CONDITIONS BEGIN TO IMPROVE FRIDAY NIGHT. THE NORTHWARD RACING DEEP
LOW/POSSIBLE TROPICAL SYSTEM IN THE WESTERN ATLANTIC WILL PICK UP
THE COASTAL LOW. MADE NO CHANGE TO EXTENDED POPS WITH 40 PERCENT
CHANCE FRIDAY NIGHT...AND 20 PERCENT CHANCE ON SATURDAY FOR MOST OF
THE AREA EXCEPT FOR THE NORTHEAST COUNTIES WITH A LINGERING 30
PERCENT. AN APPROACHING WEAK FRONT WILL BRING ONLY A SLIGHT CHANCE
OF SHOWERS ON SUNDAY.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
MVFR CIGS CONTINUE AT THE TAF SITES AS OF MID-MORNING. VSBL
SATPIX SHOW THIE EXTENT OF THIS CLOUDINESS DECREASES AS MIXING
INCREASES AND EXPECT THIS CLOUDINESS WILL LIFT OVER THE NEXT HOUR
OR SO WITH CIGS MAINLY VFR.
WINDY CONDITIONS WILL CONTINUE WEDNESDAY AND WEDNESDAY NIGHT...THEN
DIMINISH SOME ON THU. MVFR CIGS PSBL AGAIN WED AND WED NIGHT...THEN
COULD SEE PERIOD OF IFR CONDITIONS THU AND THU NIGHT WITH LOW PRES
APPROACHING COAST. MOVEMENT OF LOW UNCERTAIN AND IFR/MVFR CONDITIONS
COULD LINGER FRI-SAT.
&&
.MARINE...
MADE MINOR ADJUSTMENTS TO WIND FORECAST BASED ON CURRENT
OBSERVATIONS. WHILE GALE CONDITIONS ARE ONLY BEING OBSERVED
AROUND DIAMOND BUOY...DO EXPECT WINDS TO INCREASE CLOSE TO GALE
FORCE...ESPECIALLY IN GUSTS DURING THE AFTERNOON AND EVENING
HOURS. ALSO MADE MINOR ADJUSTMENTS TO SEAS BASED ON CURRENT
OBSERVATIONS...AS CURRENT SEAS GENERALLY IN THE 7 TO 9 FOOT RANGE.
WILL KEEP CURRENT HIGH SURF/WIND ADVISORIES AND COASTAL FLOOD
WATCH IN PLACE AND WILL UPDATE LATER THIS AFTERNOON AS NEWER MODEL
GUIDANCE IS AVAILABLE.
WINDS AND SEAS WILL PRODUCE HIGH THREAT OF RIP CURRENTS N OF
LOOKOUT THIS AFTERNOON...AND FOR THE NEXT SEVERAL DAYS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY UNTIL 8 AM EDT THURSDAY FOR NCZ095-103-104.
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT THURSDAY FOR
NCZ047-081-095-103-104.
COASTAL FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH
WEDNESDAY EVENING FOR NCZ093>095-103.
MARINE...GALE WARNING UNTIL MIDNIGHT EDT WEDNESDAY NIGHT FOR AMZ130-135.
GALE WARNING UNTIL MIDNIGHT EDT WEDNESDAY NIGHT FOR AMZ150-152-
154-156-158.
&&
SYNOPSIS...HSA
NEAR TERM...JW
SHORT TERM...HSA
LONG TERM...HSA
AVIATION...JBM/CTC
MARINE...JBM/CTCHazardous weather outlook, Sep 23, 5:09 AM EDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA...UPDATED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 509 AM EDT TUE SEP 23 2008 NCZ029-044>046-079-080-090>092-098-241000- MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES- ONSLOW- 509 AM EDT TUE SEP 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-241000- OUTER BANKS DARE- 509 AM EDT TUE SEP 23 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY... ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT THURSDAY... ...COASTAL FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. COASTAL FLOOD WATCH. WIND ADVISORY. A HIGH THREAT OF RIP CURRENTS WILL CONTINUE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. COASTAL FLOOD WATCH. WIND ADVISORY. THERE WILL CONTINUE TO BE A HIGH THREAT OF RIP CURRENTS ALONG THE BEACHES THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-241000- OUTER BANKS HYDE- 509 AM EDT TUE SEP 23 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY... ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. WIND ADVISORY. A HIGH THREAT OF RIP CURRENTS WILL CONTINUE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. WIND ADVISORY. THERE WILL CONTINUE TO BE A HIGH THREAT OF RIP CURRENTS ALONG THE BEACHES THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-241000- CARTERET- 509 AM EDT TUE SEP 23 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY... ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT THURSDAY... ...COASTAL FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. COASTAL FLOOD WATCH. WIND ADVISORY. A HIGH THREAT OF RIP CURRENTS WILL CONTINUE THROUGH TONIGHT NORTH OF CAPE LOOKOUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. COASTAL FLOOD WATCH. WIND ADVISORY. THERE WILL CONTINUE TO BE A HIGH THREAT OF RIP CURRENTS ALONG THE BEACHES NORTH OF CAPE LOOKOUT THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ047-081-241000- MAINLAND DARE-MAINLAND HYDE- 509 AM EDT TUE SEP 23 2008 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ093-094-241000- CRAVEN-PAMLICO- 509 AM EDT TUE SEP 23 2008 ...COASTAL FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 4:32 AM EDT | Wind Advisory | MHX | Beaufort, Dare, Hyde, Pamlico, Tyrrell | 61 hr |
| Sep 23, 4:45 AM EDT | Coastal Flood Statement | MHX | 15 hr | |
| Sep 23, 3:24 PM EDT | Coastal Flood Warning | MHX | Pamlico | 64 hr |
Nearby
High Wind Warnings in North Carolina, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.